MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4044
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a silver hawk btk device to treat the right (mid-distal) peroneal artery that was calcified and plaqued with no tortuosity and 80-90% stenosis in a patient.Artery diameter and length were 2.5mm and 350mm respectively.There was no abnormality reported in relation to the anatomy.Once the treatment was completed, the thumbswitch would not move forward into off position.Once removed from the patient, device was cleaned per ifu and the problem persisted.Physician was unable to turn it off and the motor was running.A new cutter driver was used to solve the problem, but the thumbswitch still would not close.It was reported that it was jammed/will not close.A brand new catheter was used to continue the procedure.No patient injury was reported for this event.
 
Additional Manufacturer Narrative
Device evaluation the silverhawk was removed from the packaging and inspected.The cutter was located retracted back into the cutter window.Under microscope, the distal rim of the cuter window was bent.No other damages or anomalies were noted.The cutter was retracted back into the cutter window and observed trace amounts of dried biologics on the rim of the cutter.Functional testing.The silverhawk was connected to a cutter driver from the lab and activated.After activation, the thumb switch was pushed forward; however, resistance was encountered immediately.It was discovered the cutter was making contact with the distal rim of the cutter window, which led to a cutter crash (photo 10-11).It was observed under microscope the distal rim of the cutter window was pushed in towards the inner diameter of the housing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic 6fx45cm sheath and 0.014 x300cm guidewire were also used.The cutter driver/thumbswitch stopped functioning while in use in patient.The cutter was observed to be outside of the housing.No deformation was noted to the cutter.Following safe removal of the device from the patient an angiographic image was taken to confirm the vessel safety.No issues identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8342948
Report Number9612164-2019-00530
Device Sequence Number14030356
Product Code MCW
UDI-Device Identifier00643169968479
UDI-Public00643169968479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Catalogue NumberP4044
Device Lot Number0009360819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/22/2019
05/10/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/13/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1